DOI: http://dx.doi.org/10.18203/2349-2902.isj20211319

Massive spontaneous hemoperitoneum: known cause from an unknown site

Anitha M. B., Santhosh Kumar D. P., N. Siva Durgesh

Abstract


A 35 years old female presented to casualty with complaints of pain abdomen and vomiting since 3 days. The pain is non radiating type with associated abdominal distension. There is no blood or bike in the vomitus. She has undergone mitral valve replacement 1 month 15 days back and was on prophylactic warfarin medication. On examination vitals were unstable with pallor present and cold extremities. On physical examination. On physical examination: abdominal distension+ guarding+ diffuse tenderness over abdomen+. On USG Abdomen gross collection of blood in the peritoneal cavity. Patient immediately stabilised with 8 units of PRBC. On abdominal laparotomy, active bleeding from right ovarian cyst was observed. Right oophorectomy with peritoneal lavage was done. Hemostasis secured. Postoperative period was uneventful with good post op recovery.


Keywords


Warfarin, Bleeding, Haemorrhage, Peritoneum, Oophorectomy

Full Text:

PDF

References


Lucey BC, Varghese JC, Soto JA. Spontaneous hemoperitoneum: causes and significance. Cur Prob Diagnos Radiol. 2005;34(5):182-95.

Holbrook AM, Pereira JA, Labiris R, McDonald H, Douketis JD, Crowther M, et al. Spontaneous abdominal hemorrhage due to warfarin treatment. CHRISMEDJ Health Res. 2016;3:298-300.

Hirsh J, Fuster V, Ansel lJ, Halperin JL. Systematic overview of warfarin and its drug and food interactions. Arch Intern Med. 2005;165:1095-106.

SchattnerA, KozackN, Friedman J. Foundation guide to warfarin therapy. J Am Coll Cardiol2003; 41:1633-52. 5. Idiopathic spontaneous hemoperitoneum. Arch Intern Med. 2001;161:1009-10.6.

Agarwal M, Prybot JE, Dhirasaria A. Ruptured corpus luteumcyst in women on anticoagulant: conservative or surgical management a clinical dilemma. Int J Reprod Contracept Obstet Gynecol. 2017;6:5164-5.

Sagar J, Kumar V, Shah DK, Bhatnagar A. Spontaneous intra-peritoneal bleeding secondary to warfarin, presenting as an acute appendicitis: a case report and review of literature. BMC Haematol. 2006;6(7).